Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 181, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jul 4, 2019, 10:56 AM CDT for Ralls County, Missouri; Pike County, Illinois. It took effect at Jul 5, 2019, 1:00 PM CDT. It was in force for 9 days.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2019, 10:56 AM CDT (15:56 UTC)
- In effect from
- Jul 5, 2019, 1:00 PM CDT
- Expired
- Jul 14, 2019, 9:13 PM CDT
- In force
- 9 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Pike County, IL, Ralls County, MO
The radar
The St Louis radar (KLSX), 107 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Saverton Lock and Dam 22 (SVRM7).
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 393810091145601, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 4, 6:53 AM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jul 4, 6:53 AM CDT, 4 hours 3 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 653 AM CDT Thu Jul 4 2019 .SHORT TERM... (Through Late Friday Afternoon) Issued at 319 AM CDT Thu Jul 4 2019 With very weak flow aloft, the broken record will skip back and we'll see at least a few more days with seasonably hot and humid conditions and at least isolated storms. Storm coverage today may actually be a tick greater than what we saw yesterday thanks to two disturbances apparent on satellite imagery; an MCV centered in central Missouri and a weak shortwave across eastern KS. As the MCV continues to push into NE MO and west-central IL this morning, isolated to scattered showers and storms are likely in those areas. By the afternoon, the combination of peak instability and the slowly passing wave will allow for at least scattered storms to spread across much of the area. Storm activity will again fall off with the loss of sunlight, but I anticipate there to be plenty of lingering outflows across the area, which means we may see isolated storms through much of the night. On Friday the upper level pattern will remain largely the same. Accordingly, the persistence forecast will continue with shower and storm chances maximized in the afternoon and seasonably hot and humid conditions. Guidance is hinting at yet another weak wave moving through the upper level flow on Friday, this time a bit north of our area. This could enhance storm coverage yet again, but the wave has yet to eject out of the western CONUS trof and I don't have a ton of confidence as to when and where this wave will pass. .LONG TERM... (Friday Night through Wednesday) Issued at 319 AM CDT Thu Jul 4 2019 Quasi-zonal flow will remain in place across the central CONUS through much of the forecast, resulting in rather similar weather into early next week. Really the only feature on the horizon to break the monotony is a weak cold front that is forecast to push into the Midwest, likely on Sunday. Prior to the frontal passage, thunderstorm chances will remain in the forecast with the highest likelihoods in the afternoons. Similarly, we'll see continued seasonably hot and humid conditions until the front arrives. The weak front will then spark additional storms before it ushers in slightly cooler and drier conditions. Accordingly, we'll see thunderstorm chances diminish early next week, though slight chances remain in the afternoons. While temperatures will only be slightly cooler than what we've seen the last several days, lower dew points should allow heat index readings to be noticeably lower than what we've been dealing with. BSH && .AVIATION... (For the 12z TAFs through 12z Friday Morning) Issued at 640 AM CDT Thu Jul 4 2019 Scattered showers and thunderstorms will percolate across parts of central and northeast MO into west central IL this morning. There are some small cells near KUIN at this time and I have a VCSH for the time being. By midday, the coverage of showers and storms within this aforementioned corridor will become more numerous and I have add a TEMPO group to both KCOU and KUIN with the anticipation that storms will impact these terminals. Much like the previous few days, I think the coverage of showers and storms will diminish by 02-03z and become more spotty for the remainder of the night. For the St. Louis region I think the day will play out alot like the previous few days, however the coverage of scattered storms may be slightly less than Wednesday. During the later part of the morning and into the afternoon, the development of diurnal cu and eventually tcu is expected, with scattered thunderstorms developing as early as 17-18z, continuing through the afternoon, and dissipating by around 02z. I only have VCTS in the TAFs due to the expected scattered coverage and uncertainty in whether a storm may directly impact a terminal. However if a storm does have a direct impact then gusty winds and a short period of MVFR to IFR flight conditions would be possible. Storms should dissipate by 02z and the weather for the remainder of tonight should largely be void of precipitation. SPECIFICS FOR KSTL: I think the day will play out alot like the previous few days, however the coverage of scattered storms may be slightly less than Wednesday. During the later part of the morning and into the afternoon, the development of diurnal cu and eventually tcu is expected, with scattered thunderstorms developing as early as 17-18z, continuing through the afternoon, and dissipating by around 02z. I only have VCTS in the TAF due to the expected scattered coverage and uncertainty in whether a storm may directly impact KSTL. However if a storm does have a direct impact then gusty winds and a short period of MVFR to IFR flight conditions would be possible. Storms should dissipate by 02z and the weather for the remainder of tonight should largely be void of precipitation. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 4, 3:38 AM CDT, 7 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 338 AM CDT Thu Jul 4 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-050845- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 338 AM CDT Thu Jul 4 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Scattered thunderstorms are expected in eastern Missouri and southern Illinois through this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The chance for thunderstorms continues for portions of the area each day from Friday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. BSH
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 10:56 AM CDT | River Flood Warning | LSX | Marion | 8 days |
Nearby
River Flood Warnings in Missouri, 2019River Flood Warnings in Illinois, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.